Alert archive / Kentucky / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 113, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 22, 2022, 8:47 PM EDT for 4 counties in Kentucky. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2022, 8:47 PM EDT (00:47 UTC)
- Expired
- Jun 22, 2022, 9:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Harlan County, KY, Leslie County, KY, Letcher County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 77 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 9:05 PM EDT | TSTM WND DMG | Cumberland, KY | TREE FELL ON A HOUSE ON PARKER STREET. |
| Jun 22, 9:10 PM EDT | TSTM WND GST 48 | 1 Wnw Big Black Mountai, KY | MEASURED AT KY MESONET STATION BMTN HARLAN 24 E. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 6:18 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1192 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
220
WUUS53 KJKL 230047
SVRJKL
KYC095-131-133-193-230130-
/O.NEW.KJKL.SV.W.0113.220623T0047Z-220623T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
847 PM EDT Wed Jun 22 2022
The National Weather Service in JACKSON KY has issued a
* Severe Thunderstorm Warning for...
Northeastern Harlan County in southeastern Kentucky...
East central Leslie County in southeastern Kentucky...
Southwestern Letcher County in southeastern Kentucky...
Southeastern Perry County in southeastern Kentucky...
* Until 930 PM EDT.
* At 846 PM EDT, a severe thunderstorm was located over Slemp, or 11
miles south of Hazard, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Daisy around 850 PM EDT.
Slemp around 855 PM EDT.
Delphia around 900 PM EDT.
Other locations in the path of this severe thunderstorm include
Gordon, Cumberland and Lynch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3702 8330 3721 8303 3701 8278 3701 8283
3699 8284 3698 8287 3693 8286 3691 8288
3690 8287 3688 8289 3686 8299 3685 8301
3685 8307 3683 8310
TIME...MOT...LOC 0046Z 315DEG 24KT 3710 8316
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
FISHER2 follow-up statements
789
WWUS53 KJKL 230109
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
909 PM EDT Wed Jun 22 2022
KYC131-230119-
/O.CAN.KJKL.SV.W.0113.000000T0000Z-220623T0130Z/
Leslie KY-
909 PM EDT Wed Jun 22 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LESLIE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
southeastern Kentucky.
LAT...LON 3698 8325 3701 8320 3701 8319 3702 8319
3716 8297 3701 8278 3701 8283 3699 8284
3698 8287 3693 8286 3688 8289 3685 8301
3685 8307 3683 8310
TIME...MOT...LOC 0109Z 315DEG 24KT 3699 8302
$$
KYC095-133-193-230130-
/O.CON.KJKL.SV.W.0113.000000T0000Z-220623T0130Z/
Harlan KY-Letcher KY-Perry KY-
909 PM EDT Wed Jun 22 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHEASTERN HARLAN...SOUTHWESTERN LETCHER AND SOUTHEASTERN PERRY
COUNTIES...
At 909 PM EDT, a severe thunderstorm was located over Gordon, or 14
miles southwest of Whitesburg, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Benham, Lynch, Rock House and Big Black Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3698 8325 3701 8320 3701 8319 3702 8319
3716 8297 3701 8278 3701 8283 3699 8284
3698 8287 3693 8286 3688 8289 3685 8301
3685 8307 3683 8310
TIME...MOT...LOC 0109Z 315DEG 24KT 3699 8302
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
FISHER076
WWUS53 KJKL 230127
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
927 PM EDT Wed Jun 22 2022
KYC095-133-193-230137-
/O.EXP.KJKL.SV.W.0113.000000T0000Z-220623T0130Z/
Harlan KY-Letcher KY-Perry KY-
927 PM EDT Wed Jun 22 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARLAN...
SOUTHWESTERN LETCHER AND SOUTHEASTERN PERRY COUNTIES WILL EXPIRE AT
930 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
southeastern Kentucky.
LAT...LON 3698 8325 3701 8320 3701 8319 3702 8319
3716 8297 3701 8278 3701 8283 3699 8284
3698 8287 3693 8286 3688 8289 3685 8301
3685 8307 3683 8310
TIME...MOT...LOC 0127Z 315DEG 24KT 3692 8293
$$
FISHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 8:46 PM EDT, 1 minute earlier.
Area forecast discussion, Jun 22, 8:46 PM EDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 846 PM EDT Wed Jun 22 2022 .UPDATE... Issued at 846 PM EDT WED JUN 22 2022 The outflow boundary will reach the eastern/southeastern edge of the CWA within the next hour. A severe warned cell current resides in Perry, Knott, and Leslie counties. A strong cell is also present in the far southwestern corner of McCreary County. Cooler and drier northwesterly flow behind the boundary continues to drop temperatures into the low to mid 70s early this evening. The clouds will begin to clear out behind the cold front, ushering in another round of cool and dry air. Temperatures are forecast to drop another 5-10 degrees by Thursday morning. Slight adjustments were made to the T/Td grids to keep up with the latest obs. The min temperature for tonight was lowered slightly in the bluegrass/northeastern valley locations, where the clearing is expected to occur shortly after midnight. UPDATE Issued at 741 PM EDT WED JUN 22 2022 As of 23z, the line of thunderstorms have pushed through the western and northern borders of the CWA. An outflow boundary ahead of the storms has produced wind gusts upwards of 40-50mph. The POP/sky grids have been updated again to account for the latest radar observations. The storm track looks to continue to be southeasterly, with the northern and eastern counties having a higher chance of showers/t-storms entering the evening and early overnight hours. UPDATE Issued at 639 PM EDT WED JUN 22 2022 The thunderstorms have begun to intrude into Fleming, Montgomery and Bath counties. Temperature readings have dropped off by 15-20 degrees over northern and central Kentucky after the storms passed through. The 22z T/Td obs were loaded in and blended through 02z to capture these quick temperature drop off trends. Further adjustments will probably be needed within the next hour as the storms continue to dip further into the CWA. The grids were sent to NDFD and Webfarms. The HWO and SAF's were also updated to include the newly issued severe thunderstorm watch. UPDATE Issued at 536 PM EDT WED JUN 22 2022 As of 21z, a line of strong convection had formed, stretching from central Kentucky to the Cincinnati metropolitan area. The storms themselves are strengthening and feature severe capability. The overall steering flow looks to be southeasterly. This would bring the convective line into the far northern portions of CWA within the next 2 hours, generally between 22 and 23Z; specifically Fleming, Bath, Rowan, Elliot, and Montgomery counties. SPC has extended the slight risk further south to include these counties. The main risk for these storms continues to be damaging wind. Given that the instability parameters begin to drop off when progressing southeast toward and across the CWA, the expectation is that storms will begin to weaken in intensity through the evening. The outflow from the initial storms could remain strong however, and the advancing line may produce strong wind gusts. The POP and sky grids were updated in accordance to the latest Hi-Res guidance and current storm coverage/motion. The CAM's have struggled a bit in picking up the storms along and ahead of the boundary for the most part. The NAMNest and ARW have performed the best within the latest runs, so those CAM's were blended into the POPs grids. The sky cover was adjusted to match the POP changes. The latest obs were also loaded in for T,Td,and wind and blended into the ongoing forecast which still seems to be on track for now. The next update will mostly likely be loading in the obs again once the storms arrive and inevitably drop temperatures. The grids were sent to NDFD and Webfarms. ZFP/SAF updates will also follow shortly. && .SHORT TERM...(This evening through Thursday night) Issued at 332 PM EDT WED JUN 22 2022 High pressure continues to remain over the region; however, a weak cold front is slowly progressing to the southeast. Until frontal passage, the forecast area will be situated in the warm sector under the influence of heat and humidity. Across the area, dewpoints range from the mid-60s into the mid-70s with current temperatures ranging from the low to mid-90s. As a result of those parameters, opted for the issuance of a heat advisory for the northern tier of the CWA. Otherwise, the remainder of the area will experience heat indices from 95 to 100 degrees. Attention turns from the the heat towards the approaching cold front. This weak front will continue to drop southeast as a surface low ejects to the east/northeast. Showers and thunderstorms are expected with this front with some storms possibly reaching severe limits. The airmass ahead of the front is somewhat favorable for the development of severe storms. Severe indices of MLCAPE ranging from 1,500 to 3,000 J/kg, DCAPE values of 1,000 to 1,500 J/kg, moderately steep lower level lapse rates of around 8 C/km with mostly marginal shear are all favorable for strong outflow winds mainly across the northern portions of the CWA. Once the front exits, drier air behind the front will give some welcome relief from the heat and humidity experienced the last couple days. Temperatures for Thursday are still expected to be in the mid to upper-80s but will seem less oppressive with the drier air in place. Areas of river/valley fog will be possible Thursday morning and again Friday morning as clearing skies and radiational cooling will take place. Nonetheless, once the front passes through the region this evening; the forecast area will experience more pleasant weather for the end of the week. .LONG TERM...(Friday through Wednesday) Issued at 346 PM EDT WED JUN 22 2022 Very warm to hot conditions will continue at the start of the period with surface high pressure centered over Ohio and broad upper level ridging over central CONUS. Northeasterly winds will keep dew points lower and the air mass more tolerable on Friday. The surface high shifts off to the the east by Saturday as a weak disturbance rides down the eastern side of the ridge and into the Central/Southern Appalachians. This will allow southwest return flow to develop a bit earlier than suggested yesterday, leading to better dew point recovery and warmer temperatures on Saturday. The disturbance should also trigger diurnally-modulated convection over the Eastern Continental Divide. A late day shower or storm could blossom as far northwest as the Cumberland Mountains (thus maintained a low end 15-30 PoP over counties near/south of the Hal Rogers/Highway 80 corridor), but most locations will just be hot, dry, and increasingly muggy. The best chance for rainfall in the extended will be on Sunday into early Monday when a seasonably strong cold front and trailing upper level trough drop into our region. The boundary doesn’t reach the I-64 corridor until Sunday evening and may not clear our far southeast counties until sometime after sunrise on Monday. At this point, our counties north of the Mountain Parkway look to have the best combination of instability and forcing (and highest potential for a much needed rainfall) Sunday evening before instability wanes as the front progresses southeastward overnight. Lingering shower and storm chances on Monday will give way to a seasonably cooler and dry air mass of North Pacific origin for the remainder of the long-term under lingering upper level troughing. Temperatures are expected to peak in the 84-91 range on Friday, then mainly in the upper 80s to lower 90s on Saturday and Sunday. Behind the front, refreshingly cooler highs in the upper 70s to middle 80s are anticipated on Monday and Tuesday with moderation into the mid 80s for Wednesday. Low temperatures will feature a similar trend with upper 50s to mid 60s on Friday night and mid 60s to near 70 for Saturday and Sunday nights. Lows mainly in the 50s follow for Monday and Tuesday nights. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) ISSUED AT 750 PM EDT WED JUN 22 2022 A cold front is approaching eastern Kentucky to start the TAF period, with a line of showers and thunderstorms proceeding the frontal boundary. These showers and thunderstorms are generally scattered to numerous in nature, with breaks in the line of convection. Expect impacts at all TAF sites through generally 1 to 2Z. Gusty winds are the main threat with any of the storms, and also with the outflow that has formed ahead of the line. Visibilities may also lower briefly if a storm impacts a TAF site, though CIGS should remain VFR. Once these storms move through late this evening, expect drier and cooler air to begin filtering in behind the front. Clouds will eventually mix out in the mid layers, with continued clearing through the morning hours. VFR conditions are then on tap for the remainder of the TAF period. Due to several hours of erroneous obs from SYM, the TAF for that site will be AMD NOT SKED until accurate obs begin coming in. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...LUEHRS SHORT TERM...VORST LONG TERM...GEERTSON AVIATION...JMW
Hazardous weather outlook, Jun 22, 6:26 PM EDT, 2 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 626 PM EDT Wed Jun 22 2022 KYZ044-050>052-058>060-104-106-108-111-240130- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Elliott- Morgan-Wolfe-Lee- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Sandy Hook, West Liberty, Campton, and Beattyville 626 PM EDT Wed Jun 22 2022 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 404 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Heat indices will peak between 100 and 105 degrees in most locations through this evening ahead of any approaching storms. There's a chance for thunderstorms through this evening with the passage of a weak cold front. Some of these storms could become severe with damaging wind gusts being the primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a small chance for thunderstorms across far southeast Kentucky on Saturday afternoon. A stronger cold front will bring a better chance for thunderstorms from Sunday afternoon into Monday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report wind damage due to thunderstorms this afternoon and evening. KYZ068-069-079-080-083>088-107-109-110-112>120-240130- Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox- Bell-Harlan-Johnson-Magoffin-Floyd-Breathitt-Knott-Owsley-Perry- Clay-Leslie-Letcher-Martin-Pike- Including the cities of Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Paintsville, Salyersville, Prestonsburg, Wheelwright, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 626 PM EDT Wed Jun 22 2022 ...SEVERE THUNDERSTORM WATCH 404 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Heat indices will peak between 95 to 100 degrees in most locations this afternoon. There's a chance for thunderstorms through this evening with the passage of a weak cold front. A few of these storms could become severe with isolated damaging wind gusts being the primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a small chance for thunderstorms across far southeast Kentucky on Saturday afternoon. A stronger cold front will bring a better chance for thunderstorms from Sunday afternoon into Monday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report wind damage due to thunderstorms this evening. VORST/JMW
In the hours before
Special weather statement, Jun 22, 8:10 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service JACKSON KY
810 PM EDT Wed Jun 22 2022
KYZ110-113-115-118>120-230100-
Perry KY-Martin KY-Floyd KY-Knott KY-Pike KY-Letcher KY-
810 PM EDT Wed Jun 22 2022
...Strong thunderstorms will impact portions of Martin, northeastern
Letcher, east central Perry, Knott, Floyd and Pike Counties through
900 PM EDT...
At 810 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Andy to Emmalena. Movement was east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Warfield, Oppy, Pilgrim, Beauty, Lovely, Coalpoint, Andy,
Bradbury, McClure and Preece around 815 PM EDT.
Whitepost, Hatfield Station, Rural and Larkslane around 820 PM
EDT.
Nealy, May, Drew, Omaha, Sackett, Amelia, Hollybush, Isom and
Turkey Creek around 825 PM EDT.
Democrat, Ivan, Lester, Colson, Polly, Hall, Greenleaf, Tillie,
Kite and Dry Creek around 830 PM EDT.
Other locations in the path of these storms include Wheelwright,
Deane, Horn, Lucastown, Craftsville, Millstone, Farraday, Winters,
Southdown, Sergent, Fleming-Neon, Lowndes, Hemphill, McRoberts,
Ehkhorn Mine, Cromona, Baker, Haymond, Potters Fork, Chip, Jenkins,
Gaskill, Burdine, Dunham, Payne Gap, Beefhide, Dorton, Myra, Adamson
and Shelby Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
southeastern and northeastern Kentucky.
&&
LAT...LON 3727 8235 3723 8250 3710 8272 3729 8318
3749 8294 3749 8291 3754 8288 3790 8245
3781 8240 3776 8231 3774 8233 3767 8229
3762 8221 3765 8218 3755 8213 3756 8208
3753 8205 3755 8204 3754 8197
TIME...MOT...LOC 0010Z 291DEG 40KT 3784 8246 3733 8307
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FISHERLocal storm report, Jun 22, 8:13 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
813 PM EDT WED JUN 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG 1 SW CALABOOSE 37.78N 83.54W
06/22/2022 WOLFE KY 911 CALL CENTER
REPORT FROM 911 DISPATCH STATING A TREE WAS
DOWN ON CALABOOSE RIDGE ROAD. TIME ESTIMATED
FROM RADAR.
&&
HASSpecial weather statement, Jun 22, 8:17 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service JACKSON KY
817 PM EDT Wed Jun 22 2022
KYZ088-113-115>118-230100-
Clay KY-Perry KY-Knott KY-Harlan KY-Letcher KY-Leslie KY-
817 PM EDT Wed Jun 22 2022
...Strong thunderstorms will impact portions of Harlan, Leslie,
Letcher, southeastern Perry, southwestern Knott and east central Clay
Counties through 900 PM EDT...
At 817 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hazard to Plank. Movement was southeast at 25
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Hazard, Diablock, Frew and Avawam around 825 PM EDT.
Jeff around 830 PM EDT.
Viper, Wiscoal and Anco around 835 PM EDT.
Other locations in the path of these storms include Vicco, Sassafras,
Essie, Cornettsville, Daisy, Asher, Red Star, Bluefield, Arminta,
Ulvah, Warbranch, Gander, Carcassonne, Mozelle, Slemp, Letcher,
Blackey, Spruce Pine, Elko, Hallie, Indian Bottom, David, Carbon
Glow, Jeremiah, Chappell, Harlan, Cumberland, Loyall, Roxana, Lilley
Cornett Woods, Skyline, Banks, Premium, Hot Spot and Bledsoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
southeastern Kentucky.
&&
LAT...LON 3711 8370 3732 8323 3710 8272 3705 8272
3703 8275 3701 8279 3701 8283 3698 8287
3693 8286 3688 8289 3685 8301 3685 8307
3678 8313 3674 8314 3673 8325
TIME...MOT...LOC 0017Z 313DEG 21KT 3728 8320 3708 8365
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FISHERLocal storm report, Jun 22, 8:19 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
819 PM EDT WED JUN 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG 2 NE CAMPTON 37.76N 83.53W
06/22/2022 WOLFE KY 911 CALL CENTER
REPORT FROM 911 DISPATCH STATING A TREE CAME
DOWN ON HIRAM BRANCH ROAD. THE TREE FELL ON
A POWER LINE, TAKING OUT POWER TO NEARBY
CUSTOMERS. TIME ESTIMATED FROM RADAR.
&&
HASLocal storm report, Jun 22, 8:20 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
820 PM EDT WED JUN 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 1 W WYOMING 38.22N 83.71W
06/22/2022 BATH KY EMERGENCY MNGR
TREE REPORTED DOWN ALONG KY-111.
&&
JLSpecial weather statement, Jun 22, 8:42 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service JACKSON KY
842 PM EDT Wed Jun 22 2022
KYZ084-230115-
McCreary KY-
842 PM EDT Wed Jun 22 2022
...A strong thunderstorm will impact portions of southwestern
McCreary County through 915 PM EDT...
At 841 PM EDT, Doppler radar was tracking a strong thunderstorm over
Co-
Operative, or 9 miles southwest of Whitley City, moving southeast at
25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Blue Heron around 850 PM EDT.
Other locations in the path of this storm include Strunk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
south central Kentucky.
&&
LAT...LON 3660 8457 3660 8472 3663 8476 3671 8469
3678 8461 3659 8431
TIME...MOT...LOC 0041Z 315DEG 22KT 3667 8463
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FISHERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:10 PM EDT | Special Weather Statement | JKL | Floyd, Knott, Martin, Pike | 50 min |
| Jun 22, 8:17 PM EDT | Special Weather Statement | JKL | Harlan, Leslie, Letcher, Perry | 43 min |
| Jun 22, 8:27 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Leslie, Letcher, Perry | 33 min |
| Jun 22, 8:42 PM EDT | Special Weather Statement | JKL | McCreary | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.